Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 96, NWS Wakefield, VA

June 10, 2011Camden County, Gates County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 10, 2011, 6:36 PM EDT for Camden County, Gates County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 6:36 PM EDT (22:36 UTC)
Expired
Jun 10, 2011, 7:15 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Camden County, NC, Gates County, NC

The radar

The Norfolk radar (KAKQ), 68 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:42 PM EDTHAIL 15 Nne Sunbury, NCTIME IS RADAR ESTIMATED...NICKEL TO QUARTER SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WUUS51 KAKQ 102236
SVRAKQ
NCC029-073-102315-
/O.NEW.KAKQ.SV.W.0096.110610T2236Z-110610T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
636 PM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN CAMDEN COUNTY IN NORTHEAST NORTH CAROLINA...
  NORTHEASTERN GATES COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 715 PM EDT

* AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CORAPEAKE...OR NEAR SUNBURY...AND MOVING    
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CORAPEAKE AROUND 650 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING.

&&

LAT...LON 3642 7665 3655 7668 3655 7647 3641 7652
TIME...MOT...LOC 2235Z 191DEG 11KT 3649 7656
WIND...HAIL <50MPH 1.00IN

$$

MONTE
2 follow-up statements
024 
WWUS51 KAKQ 102251
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
651 PM EDT FRI JUN 10 2011

NCC029-073-102315-
/O.CON.KAKQ.SV.W.0096.000000T0000Z-110610T2315Z/
GATES NC-CAMDEN NC-
651 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHWESTERN CAMDEN AND NORTHEASTERN GATES COUNTIES UNTIL 715 PM
EDT...

AT 642 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR CORAPEAKE...OR NEAR
SUNBURY...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EXTREME
NORTHWESTERN CAMDEN AND NORTHEASTERN GATES COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4. IN WAKEFIELD.

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3642 7661 3655 7663 3655 7647 3642 7653
TIME...MOT...LOC 2251Z 203DEG 12KT 3652 7654
WIND...HAIL <50MPH 1.00IN

$$

MMONTE
714 
WWUS51 KAKQ 102306
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
706 PM EDT FRI JUN 10 2011

NCC029-073-102316-
/O.EXP.KAKQ.SV.W.0096.000000T0000Z-110610T2315Z/
GATES NC-CAMDEN NC-
706 PM EDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN CAMDEN
AND NORTHEASTERN GATES COUNTIES WILL EXPIRE AT 715 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY 
FROM HAIL OR DAMAGING WINDS.  HOWEVER HEAVY RAIN AND DANGEROUS CLOUD 
TO GROUND LIGHTNING ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3642 7661 3655 7663 3655 7647 3642 7653
TIME...MOT...LOC 2306Z 203DEG 12KT 3657 7652

$$

MMONTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:07 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 10, 4:07 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT FRI JUN 10 2011

.SYNOPSIS...
A BROAD UPPER RIDGE OVER THE EASTERN UNITED STATES WILL CONTINUE
TO WEAKEN TONIGHT AND SATURDAY. A COLD FRONT WILL PUSH THROUGH
THE AREA SUNDAY AND SUNDAY NIGHT...WITH HIGH PRESSURE BUILDING IN
FOR THE BEGINNING OF THE WORK WEEK. THE HIGH WILL SETTLE ACROSS
THE MID ATLANTIC STATES THROUGH MIDWEEK...BRINGING DRIER AND
COOLER CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST WX ANALYSIS DEPICTS A FLATTENING UPPER RIDGE IN PLACE OVER
THE SE/EASTERN US...WITH A QUICK MOVING SERIES OF SHORTWAVES ACRS
THE NORTHERN PLAINS/UPPER MIDWEST. NEAR TERM POP/WX FCST HAS BEEN
SENT BASED ON RADAR TRENDS. WENT WITH LIKELY POPS OVER PORTIONS OF
CENTRAL/SOUTHERN VA FOR NEXT FEW HRS AND MENTIONED HEAVY RAIN IN
THE GRIDS DUE TO PWATS >1.5" AND SLOW MOVING STORMS. OVER BULK OF
THE REST OF THE CWA...WENT WITH SCTD TSTMS...BUT KEPT NW SECTIONS
DRY THROUGH 7 PM BASED ON SATL/RADAR TRENDS. EXPECT PRECIP TO
CONTINUE ON A SCATTERED BASIS THROUGH THE LATE EVENING AND INTO
THE EARLY AM HRS...WITH MODELS SUGGESTING A BIT OF A SHIFT FARTHER
INLAND.

WEAK SHEAR IN PLACE SUGGESTS LIMITED POTENTIAL FOR SEVERE
STORMS...MAIN IMPACTS MORE LIKELY TO BE BE CLOUD- TO- GROUND
LIGHTING AND LOCALLY HEAVY RAIN...BUT WIND GUSTS OF 40-50 MPH ANS
SMALL HAIL WILL BE POSSIBLE IN THE MOST ORGANIZED STORMS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
UPPER LEVEL PATTERN OVER THE EASTERN CONUS CONTINUES TO WEAKEN
EACH DAY...EVENTUALLY ENOUGH FOR A COLD FRONT TO DROP SOUTHWARD
THROUGH THE AREA ON SUNDAY. WITH COOLER AIR ALOFT...INSTABILITY
WILL BE PRESENT BOTH SAT AND SUNDAY...ESPECIALLY DURING PEAK
HEATING TIMES. WILL FOCUS HIGHEST POPS SAT AFTN/EVENING OVER THE NORTH CLOSEST
TO SFC FRONT TO THE NORTH (AND WHERE LOW LEVEL CONVERGENCE IS
GREATEST). ON SUNDAY...ALL AREAS SHOULD HAVE A CHC FOR TSTMS WITH
THE FRONT ITSELF...EARLIEST IN THE N/NW...AND LATEST ACRS FAR SE
VA/NE NC. POPS LINGER THE LONGEST ACRS THE SE ZONES SUNDAY
EVENING/NIGHT. HIGH TEMPS BOTH DAYS GENERALLY IN THE UPPER 80S FAR
NORTH AND THE ERN SHORE TO THE LOWER 90S ELSEWHERE. SEVERE THREAT
WILL NOT BE ALL THAT GREAT AS SHEAR IS FAIRLY WEAK (ESPECIALLY ON
SAT). STILL...ISOLATED PULSE SEVERE A POSSIBILITY WITH HAIL/WIND
THREAT...ALONG WITH HEAVY RAIN.

MONDAY...GFS/NAM/ECMWF ALL FAIRLY SIMILAR WITH A PATTERN SHIFT TO
AN UPPER LOW OVER THE ERN GREAT LAKES AND INTO NEW ENGLAND. THIS
SHOULD BE STRONG ENOUGH TO DRIVE A SFC COLD FRONT THROUGH THE
ENTIRE CWA. HAVE LINGERED A 20% CHC TSTMS IN NC THROUGH
12Z...WITH DRY FCST ELSEWHERE. PARTLY TO MOSTLY SUNNY SKIES AND
MUCH COOLER/LESS HUMID CONDITIONS LOOK TO PREVAIL...HIGHS LOOK TO
RANGE FROM AROUND 80 NORTH TO THE MID 80S FAR SOUTH.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXTENDED PERIOD BEGINS WITH UPPER LEVEL LOW PRESSURE OVER NEW
ENGLAND...WITH UPPER LEVEL TROUGH EXTENDING DOWN THE EASTERN
SEABOARD. THIS SHOULD ALLOW FOR DRY WX AND COOLER TEMPERATURES
(NR/JUST BELOW CLIMO) UNDER NW FLOW REGIME THROUGH MIDWEEK. HIGHS
GENERALLY IN THE LOW TO MID 80S...ERY MORNING LOWS GENERALLY IN THE
50S TO LOW 60S COASTAL ZONES.

BY THURSDAY/FRIDAY...UPPER LOW LOOKS TO BE SHUNTED OFFSHORE BY THE
NEXT UPPER SHORTWAVE TROUGH ARRIVING INTO THE NORTHERN PLAINS/UPPER
GREAT LAKES. AHEAD OF THIS SYSTEM...PREFERRED ECMWF SOLN SHOWS SFC
HIGH PRESSURE OVER THE REGION PUSHING OFFSHORE...AS H5 HEIGHTS
REBOUND OVER THE EASTERN US. THIS SHOULD PORTEND TO INCREASED
MOISTURE/RH VALUES...AND TEMPERATURES BUILDING BACK TO (AND LIKELY
PUSHING ABOVE) NORMAL VALUES FOR THE LATTER HALF OF NEXT WEEK. THIS
SHOULD ALLOW FOR BETTER SUPPORT FOR MORE (PRIMARILY DIURNALLY BASED)
SHRA/TSRA OPPORTUNITIES THU NGT AND FRIDAY NIGHT. HIGH TEMPERATURES
LOOK TO CLIMB BACK INTO THE MID 80S TO LOWER 90S DURING THIS
PERIOD...WITH EARLY MORNING LOWS FALLING BACK INTO THE 60S.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
MAINLY VFR CONDITIONS CONTINUE THROUGH THE TAF PERIOD. WIDELY
SCATTERED THUNDERSTORMS ARE POSSIBLE LATE FRIDAY AFTN AND
EVENING...HAVE INCLUDED CB IN THE TAFS.

OUTLOOK...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE SATURDAY AND SUNDAY...AS A WEAK TROF OR FRNTL BNDRY STALLS
OVER THE AREA SATURDAY FOLLOWED BY A COLD FRONTAL PASSAGE LATE
SUNDAY. THE CHC FOR MRNG STRATUS AND FOG WILL BE ENHANCED IN AREAS
WHERE PCPN OCCURS. A TREND TOWARD DRIER CONDITIONS IS FORECAST EARLY
NEXT WEEK.

&&

.MARINE...
WINDS/WAVES TO REMAIN SUB-SCA THROUGH THE NEAR-TERM PERIOD. LATE
AFTERNOON/EVENING CONVECTION WILL BE THE MAIN WEATHER IMPACT THIS
AFTN/EVENING AND AGAIN SATURDAY. SHOULD BE ABLE TO HANDLE ANY TSRA
WITH SMW/MWS. HRRR/RUC BOTH DEPICT GUSTY AND SOMEWHAT ERRATIC WIND
FIELD FOR THIS AFTN/EVENING (ESPECIALLY IN VICINITY OF SHOWERS).
OTHERWISE...ONSHORE FLOW WILL DEVELOP LATE THIS EVENING/ERY SATURDAY
AS PRE-FRONTAL WINDS BECOME MORE SOUTHERLY AHEAD OF AN APPROACHING
SURFACE COLD FRONT DROPPING INTO THE REGION FROM THE NW. WINDS SHIFT
TO THE N-NW 10-15 KT AFTER THE FRONTAL PASSAGE ON SUNDAY NGT/ERY
MONDAY. EXPECT A FEW GUSTS TO SCA WL BE POSSIBLE SUNDAY
MORNING/AFTN...ESPECIALLY WITH CHANNELING EFFECTS IN S CHES
BAY...BUT STILL HAVE PLENTY OF TIME TO KEEP AN EYE ON THIS
POTENTIAL. WINDS VEER AROUND TO THE N-NW BEHIND THE FRONT SUNDAY EVE
(AGAIN...MAINLY SUB-SCA) W/NORTH WNDS AND BENIGN BOATING CONDITIONS
MONDAY PERSISTING THROUGH MIDWEEK COURTESY OF HIGH PRESSURE BEHIND
THE FRONT BUILDING ACROSS THE AREA. HIGH WILL SLIDE OFFSHORE BY
THU/FRI W/WIND ORIENTATION EXPECTED TO VEER AROUND TO S-SE DURING
THIS PERIOD.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...AIR QUALITY ALERT UNTIL 3 PM EDT SATURDAY FOR NCZ017-102.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
     071-080>084-090-091-093>098.
MARINE...NONE.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...MAM
AVIATION...DAP
MARINE...MAM
Hazardous weather outlook, Jun 10, 3:19 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 PM EDT FRI JUN 10 2011

MDZ025-NCZ012>016-030>032-VAZ048-049-060>062-064>069-072>079-085>089-
092-099-100-111930-
MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-SOUTHAMPTON-ACCOMACK-NORTHAMPTON VA-
319 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS. ANY
THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCE GUSTY
WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS..SMALL HAIL...AND
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

MDZ021>024-VAZ063-070-071-080>084-090-091-093>098-111930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-CHESTERFIELD-
HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
319 PM EDT FRI JUN 10 2011

...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING
HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF
PRODUCE GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS..SMALL HAIL...AND
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

NCZ017-102-111930-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
319 PM EDT FRI JUN 10 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING
HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF
PRODUCE GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND
SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY
THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY
WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-650-652-654-656-658-111930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
319 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE
OF PRODUCE GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BROWN

In the hours before

Special weather statement, Jun 10, 5:58 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
558 PM EDT FRI JUN 10 2011

VAZ100-102300-
NORTHAMPTON VA-
558 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM OVER NORTHAMPTON COUNTY VA...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BAY VIEW...OR ABOUT OVER CAPE CHARLES...
MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
RURAL CENTRAL NORTHAMPTON COUNTY AT 610 PM EDT.

WIND GUSTS TO 40 MPH...TORRENTIAL RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLY LOCALIZED FLOODING IN
LOW LYING AREAS.

LAT...LON 3722 7591 3725 7602 3730 7597 3729 7585

WSAMMLER
Special weather statement, Jun 10, 6:00 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
600 PM EDT FRI JUN 10 2011

MDZ021-022-102300-
DORCHESTER MD-WICOMICO MD-
600 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM OVER NORTHERN DORCESTER COUNTY...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF HURLOCK.  THE STORMS WERE NEARLY
STATIONARY.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3871 7581 3868 7579 3869 7576 3863 7570
      3852 7569 3852 7570 3865 7596 3870 7589
      3871 7584

MMONTE
Special weather statement, Jun 10, 6:04 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
604 PM EDT FRI JUN 10 2011

MDZ022>024-102300-
INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD-
604 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM MOVING ACROSS WICOMICO AND SOMERSET
COUNTIES...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM SALISBURY TO 6 MILES SOUTHWEST OF
FRUITLAND...OR FROM SALISBURY TO PRINCESS ANNE...MOVING EAST AT 20
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PARSONSBURG AROUND 615 PM
EDT...
  SNOW HILL AROUND 655 PM EDT...
  NEWARK AROUND 700 PM EDT...

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3841 7521 3826 7526 3811 7537 3825 7574
      3831 7570 3840 7561

MMONTE
Local storm report, Jun 10, 6:21 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     MARINE TSTM WIND 5 NE LANGLEY AFB        37.14N 76.30W
06/10/2011  E39 MPH          ANZ632             VA   ASOS

            GUST AT LANGLEY AFB KLFI

&&

MMONTE
Special weather statement, Jun 10, 6:27 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
627 PM EDT FRI JUN 10 2011

NCZ015>017-032-102-VAZ098-102330-
CAMDEN NC-EASTERN CURRITUCK NC-PASQUOTANK NC-PERQUIMANS NC-VIRGINIA
BEACH VA-WESTERN CURRITUCK NC-
627 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORMS AFFECTING CURRITUCK...CAMDEN...AND
PASQUOTANK COUNTIES...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM KNOTTS ISLAND TO 7 MILES SOUTHWEST OF
MORGANS CORNER...OR FROM 10 MILES NORTHEAST OF CURRITUCK TO 9 MILES
NORTH OF WINFALL...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...MOYOCK AROUND 640 PM EDT...AND KNOTTS ISLAND AROUND
730 PM EDT.

WIND GUSTS TO 50 MPH...PEA TO MARBLE SIZE HAIL...TORRENTIAL RAINFALL
AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF
THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLY LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3632 7649 3653 7622 3659 7598 3657 7594
      3660 7592 3658 7592 3658 7589 3655 7586
      3649 7592 3648 7597 3649 7600 3652 7599
      3655 7602 3650 7603 3645 7600 3626 7630

WSAMMLER
Local storm report, Jun 10, 6:29 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
629 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     MARINE TSTM WIND 5 SW NEW POINT COMFORT  37.25N 76.33W
06/10/2011  E43 MPH          ANZ632             VA   BUOY

&&

MMONTE

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:00 PM EDTSpecial Weather StatementAKQBertie60 min
Jun 10, 4:25 PM EDTSpecial Weather StatementAKQNorthampton65 min
Jun 10, 4:26 PM EDTSpecial Weather StatementAKQGates64 min
Jun 10, 5:44 PM EDTSpecial Weather StatementAKQHertford61 min
Jun 10, 5:53 PM EDTSpecial Weather StatementAKQNorthampton52 min
Jun 10, 6:06 PM EDTSevere Thunderstorm WarningAKQBertie, Hertford, Northampton24 min
Jun 10, 6:27 PM EDTSpecial Weather StatementAKQCamden63 min
Jun 10, 6:43 PM EDTSpecial Weather StatementAKQHertford62 min
Jun 10, 6:51 PM EDTSevere Thunderstorm WarningAKQCamden, Currituck24 min
Jun 10, 7:13 PM EDTSevere Thunderstorm WarningAKQCamden, Pasquotank47 min
Jun 10, 7:25 PM EDTSpecial Weather StatementAKQCamden, Chowan, Currituck65 min
Jun 10, 7:40 PM EDTSpecial Weather StatementAKQBertie65 min
Jun 10, 7:52 PM EDTAreal Flood AdvisoryAKQCamden, Currituck, Pasquotank83 min
Jun 10, 7:55 PM EDTSpecial Weather StatementAKQWarren65 min
Jun 10, 7:57 PM EDTSpecial Weather StatementAKQWarren63 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.